Pain upon eye movement following digoxin absorption

Details

Serval ID
serval:BIB_2040FCD0750E
Type
Article: article from journal or magazin.
Publication sub-type
Case report (case report): feedback on an observation with a short commentary.
Collection
Publications
Institution
Title
Pain upon eye movement following digoxin absorption
Journal
Journal of Clinical Neuro-Ophthalmology
Author(s)
Mermoud  A., Safran  A. B., de Stoutz  N.
ISSN
0272-846X (Print)
Publication state
Published
Issued date
03/1992
Volume
12
Number
1
Pages
41-2
Notes
Case Reports
Journal Article --- Old month value: Mar
Abstract
A patient who had received digoxin for 6 months experienced glare and ocular pain induced by eye movement. The symptoms lasted for 2 days and disappeared within hours after the treatment was discontinued. Four months later, digoxin was readministered. After 2 days, the symptoms reappeared but disappeared again within hours of stopping treatment. The origin of the pain is uncertain, although mechanisms related to optic nerve or ocular muscle involvement should be considered. Digoxin toxicity should be included in the differential diagnosis of pain evoked by ocular movements.
Keywords
Adult Digoxin/*adverse effects/therapeutic use Eye Movements/*physiology Female Humans Pain/*chemically induced/physiopathology Truncus Arteriosus, Persistent/drug therapy Vision Disorders/chemically induced
Pubmed
Web of science
Create date
28/01/2008 12:49
Last modification date
20/08/2019 12:56
Usage data